Alert archive / Mississippi / River Flood Warnings in 2022

River Flood Warning 6, NWS Mobile, AL

February 2, 2022George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this river flood warning at Feb 2, 2022, 9:03 AM CST for George County, Greene County, Perry County, Mississippi. It took effect at Feb 4, 2022, 10:58 AM CST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Feb 2, 2022, 9:03 AM CST (15:03 UTC)
In effect from
Feb 4, 2022, 10:58 AM CST
Expired
Feb 7, 2022, 3:18 PM CST
In force
3 days
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 20.35 ft at Feb 5, 2022, 4:00 PM CST.

actionminormoderate102002/0202/0302/0402/0502/0602/0702/08
Action stage
13 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

140 
WGUS44 KMOB 021503
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
903 AM CST Wed Feb 2 2022

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following river in Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-031515-
/O.NEW.KMOB.FL.W.0006.220206T2141Z-000000T0000Z/
/MCLM6.1.ER.220206T2141Z.220207T0000Z.000000T0000Z.NO/
903 AM CST Wed Feb 2 2022

...FLOOD WARNING IN EFFECT FROM SUNDAY AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...From Sunday afternoon until further notice.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 8:15 AM CST Wednesday the stage was 5.2 feet.
  - Forecast...The river is expected to rise above flood stage
    Sunday afternoon and continue rising to a crest of 18.5 feet
    Sunday evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
13 follow-up statements
189 
WGUS84 KMOB 030053
FLSMOB

Flood Statement
National Weather Service Mobile AL
653 PM CST Wed Feb 2 2022

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-040100-
/O.EXT.KMOB.FL.W.0006.220207T0800Z-000000T0000Z/
/MCLM6.1.ER.220207T0800Z.220208T0000Z.000000T0000Z.NO/
653 PM CST Wed Feb 2 2022

...FLOOD WARNING NOW IN EFFECT FROM LATE SUNDAY NIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...From late Sunday night until further notice.

* IMPACTS...At 18.0 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 6:15 PM CST Wednesday the stage was 5.4 feet.
  - Forecast...The river is expected to rise above flood stage
    early Monday morning and continue rising to a stage of 18.5
    feet Monday evening. Additional rises are possible
    thereafter.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

CGAL
039 
WGUS84 KMOB 031517
FLSMOB

Flood Statement
National Weather Service Mobile AL
917 AM CST Thu Feb 3 2022

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-041530-
/O.EXT.KMOB.FL.W.0006.220207T0800Z-220208T1500Z/
/MCLM6.1.ER.220207T0800Z.220208T0000Z.220208T0900Z.NO/
917 AM CST Thu Feb 3 2022

...FLOOD WARNING NOW IN EFFECT FROM LATE SUNDAY NIGHT TO LATE 
TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...From late Sunday night to late Tuesday morning.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 8:15 AM CST Thursday the stage was 6.4 feet.
  - Forecast...The river is expected to rise above flood stage
    early Monday morning to a crest of 18.5 feet Monday evening.
    It will then fall below flood stage early Tuesday morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
269 
WGUS84 KMOB 040156
FLSMOB

Flood Statement
National Weather Service Mobile AL
756 PM CST Thu Feb 3 2022

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-050200-
/O.EXT.KMOB.FL.W.0006.220207T0900Z-220208T1500Z/
/MCLM6.1.ER.220207T0900Z.220208T0000Z.220208T0900Z.NO/
756 PM CST Thu Feb 3 2022

...FLOOD WARNING NOW IN EFFECT FROM LATE SUNDAY NIGHT TO LATE 
TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...From late Sunday night to late Tuesday morning.

* IMPACTS...At 18.0 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 7:15 PM CST Thursday the stage was 8.8 feet.
  - Forecast...The river is expected to rise above flood stage
    early Monday morning to a crest of 18.5 feet Monday evening.
    It will then fall below flood stage early Tuesday morning.
  - Flood stage is 18.0 feet.


&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
900 
WGUS84 KMOB 041221
FLSMOB

Flood Statement
National Weather Service Mobile AL
621 AM CST Fri Feb 4 2022

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-051230-
/O.EXT.KMOB.FL.W.0006.220204T1643Z-000000T0000Z/
/MCLM6.1.ER.220204T1643Z.220205T1200Z.000000T0000Z.NO/
621 AM CST Fri Feb 4 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...From this morning until further notice.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 5:15 AM CST Friday the stage was 15.9 feet.
  - Forecast...The river will rise above flood stage late this
    morning to 21.5 feet tomorrow morning. The river will remain
    above flood stage through early next week.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
006 
WGUS84 KMOB 041519
FLSMOB

Flood Statement
National Weather Service Mobile AL
919 AM CST Fri Feb 4 2022

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-051530-
/O.EXT.KMOB.FL.W.0006.220204T1658Z-220209T1030Z/
/MCLM6.1.ER.220204T1658Z.220205T1800Z.220209T0430Z.NO/
919 AM CST Fri Feb 4 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...Until early Wednesday morning.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 8:15 AM CST Friday the stage was 16.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 22.0 feet early tomorrow
    afternoon. It will then fall below flood stage late Tuesday
    evening.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
916 
WGUS84 KMOB 050740
FLSMOB

Flood Statement
National Weather Service Mobile AL
140 AM CST Sat Feb 5 2022

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-060745-
/O.EXT.KMOB.FL.W.0006.000000T0000Z-000000T0000Z/
/MCLM6.1.ER.220204T1747Z.220206T0000Z.000000T0000Z.NO/
140 AM CST Sat Feb 5 2022

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...Until further notice.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 1:15 AM CST Saturday the stage was 20.0 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet this evening. The river will begin to slowly fall on
    Sunday and remain above flood stage through the middle of
    next week.
  - Flood stage is 18.0 feet.
  - www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
443 
WGUS84 KMOB 051528
FLSMOB

Flood Statement
National Weather Service Mobile AL
928 AM CST Sat Feb 5 2022

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-061530-
/O.EXT.KMOB.FL.W.0006.000000T0000Z-220207T2100Z/
/MCLM6.1.ER.220204T1747Z.220206T0000Z.220207T1500Z.NO/
928 AM CST Sat Feb 5 2022

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...Until Monday afternoon.

* ADDITIONAL DETAILS...
  - At 8:15 AM CST Saturday the stage was 20.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 AM CST Saturday was 20.3 feet.
  - Forecast...The river is expected to rise to a crest of 20.5
    feet this evening. It will then fall below flood stage late
    Monday morning.
  - Flood stage is 18 feet.
  - www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

BAB
248 
WGUS84 KMOB 060044
FLSMOB

Flood Statement
National Weather Service Mobile AL
644 PM CST Sat Feb 5 2022

...The Flood Warning continues for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-070045-
/O.EXT.KMOB.FL.W.0006.000000T0000Z-220207T1800Z/
/MCLM6.1.ER.220204T1747Z.220205T2200Z.220207T1200Z.NO/
644 PM CST Sat Feb 5 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Leaf Near Mclain.

* WHEN...Until early Monday afternoon.

* ADDITIONAL DETAILS...
  - At 6:15 PM CST Saturday the stage was 20.3 feet.
  - Forecast...The river is expected to fall below flood stage
    Monday morning and continue falling to 8.8 feet Thursday
    evening.
  - Flood stage is 18 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

JFP
397 
WGUS84 KMOB 060651
FLSMOB

Flood Statement
National Weather Service Mobile AL
1251 AM CST Sun Feb 6 2022

...The Flood Warning continues for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-070700-
/O.CON.KMOB.FL.W.0006.000000T0000Z-220207T1800Z/
/MCLM6.1.ER.220204T1747Z.220205T2200Z.220207T1200Z.NO/
1251 AM CST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 18.0 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 12:15 AM CST Sunday the stage was 20.3 feet.
  - Forecast...The river has crested and will continue to fall to
    below flood stage by Monday morning.
  - Flood stage is 18.0 feet.
  - www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$
730 
WGUS84 KMOB 061626
FLSMOB

Flood Statement
National Weather Service Mobile AL
1026 AM CST Sun Feb 6 2022

...The Flood Warning continues for the following river in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-071630-
/O.EXT.KMOB.FL.W.0006.000000T0000Z-220207T2034Z/
/MCLM6.1.ER.220204T1747Z.220205T2200Z.220207T1434Z.NO/
1026 AM CST Sun Feb 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Leaf Near Mclain.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 18 feet, considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Sunday the stage was 20.1 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 10.6 feet Friday
    morning.
  - Flood stage is 18 feet.
  - www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

BAB
755 
WGUS84 KMOB 070024
FLSMOB

Flood Statement
National Weather Service Mobile AL
624 PM CST Sun Feb 6 2022

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-072300-
/O.EXT.KMOB.FL.W.0006.000000T0000Z-220207T2248Z/
/MCLM6.1.ER.220204T1747Z.220205T2200Z.220207T1648Z.NO/
624 PM CST Sun Feb 6 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Leaf Near Mclain.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 18 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 5:15 PM CST Sunday the stage was 19.7 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 10 feet Friday
    evening.
  - Flood stage is 18 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

JFP
580 
WGUS84 KMOB 071553
FLSMOB

Flood Statement
National Weather Service Mobile AL
953 AM CST Mon Feb 7 2022

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

For the Leaf River...including Mclain, New Augusta...Minor flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


MSC039-041-111-080145-
/O.EXT.KMOB.FL.W.0006.000000T0000Z-220208T0142Z/
/MCLM6.1.ER.220204T1747Z.220205T2200Z.220207T1942Z.NO/
953 AM CST Mon Feb 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Leaf Near Mclain.

* WHEN...Until this evening.

* IMPACTS...At 18.0 feet, Considerable flooding of agricultural and 
  lowlands near the river.

* ADDITIONAL DETAILS...
  - At 9:15 AM CST Monday the stage was 18.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 AM CST Monday was 20.1 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 10.4 feet Saturday
    morning.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

JEH
590 
WGUS84 KMOB 072118
FLSMOB

Flood Statement
National Weather Service Mobile AL
318 PM CST Mon Feb 7 2022

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Leaf Near Mclain affecting Greene, Perry and George Counties.

MSC039-041-111-072230-
/O.CAN.KMOB.FL.W.0006.000000T0000Z-220207T2118Z/
/MCLM6.1.ER.220204T1747Z.220205T2200Z.220207T2000Z.NO/
318 PM CST Mon Feb 7 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Leaf Near Mclain.

* ADDITIONAL DETAILS...
  - At 2:15 PM CST Monday the stage was 17.96 feet.
  - Forecast...The river has dropped below flood stage and is
    expected to continue falling to 10.4 feet by Saturday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
      3098 8879 3109 8884


$$

JEH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 2, 5:25 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 2, 5:25 AM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
525 AM CST Wed Feb 2 2022

.AVIATION...
12Z issuance...Scattered to locally numerous mainly light rain
showers will continue across much of the area through the day. VFR
to MVFR ceilings will prevail through much of the period before
lowering this evening. Southeast winds will increase to 15 to 20
knots with higher gusts by this afternoon and continue into the
evening. /13

&&

.PREV DISCUSSION... /issued 417 AM CST Wed Feb 2 2022/

NEAR TERM UPDATE /Now Through Thursday/...A large positively tilted
upper trof spanning the northern Plains into the southwestern states
advances slowly eastward through Thursday. A cold front extending
from the Great Lakes into Texas likewise advances slowly eastward,
and is expected to move to near the western fringe of the forecast
area late Thursday afternoon. A stubborn surface ridge over the East
Coast states into the southeastern states gradually weakens as the
front approaches and promotes a southeasterly surface flow over the
forecast area which becomes southerly on Thursday. Deep layer
moisture steadily increases through the period, with precipitable
water values increasing to 1.0-1.3 inches tonight, around 1.5 inches
on Wednesday, then trends even higher to 1.5-1.8 inches on Thursday
as the front nears the forecast area. Instability remains very
limited through this evening with a modest increase late tonight
when SBCAPE values of 100-300 J/kg develop over southeast
Mississippi and extreme southwest Alabama. Instability improves
through mid Thursday afternoon, mainly over southeast Mississippi
and southwestern Alabama where SBCAPE values trend higher to 400-900
J/kg with values further to the east expected to range from 100-400
J/kg. Plenty of favorable shear will be present over the area on
Thursday as the 850 mb jet increases from 30-35 knots in the morning
to 35-45 knots in the afternoon. 0-3 km bulk shear increases to 30-
40 knots over the western third of the area Thursday morning (30-40
knots favors bowing thunderstorm structures) then these shear values
spread further east to include much of the remainder of the area in
the afternoon. 0-3 km helicity values of 200-350 m2/s2 will be
present through much of the day. The distribution of instability
will be the main limiting factor for severe thunderstorm development
on Thursday, and considering this and the shear environment, see the
potential for severe thunderstorm development to be highest over the
western portion of the area in the morning, then including mainly
the central portion of the area in the afternoon. The Storm
Prediction Center currently has a marginal risk of severe storms for
much of the area on Thursday. High rainfall rates will accompany the
thunderstorms on Thursday, especially along and west of I-65, and
could lead to isolated flash flooding issues. A High Surf Advisory
is in effect through the period for large breaking waves of 5 to 8
feet in the surf zone, and a High Risk of Rip Currents is also in
effect. Wind gusts occasionally to near 30 mph are possible mainly
near the coast during the daytime hours both today and again on
Thursday. Another concern is the potential for minor coastal
flooding over northern Mobile Bay during the time of high tide on
this morning, but have held off on issuance of a Coastal Flood
Advisory as observed tide heights are running consistently a bit
below forecast levels. As far as pops go, rain chances increase on
today to chance to categorical over the western portion of the area
tapering to slight chance over the easternmost portion, then
categorical pops follow for most of the area on Thursday. 13/29

SHORT TERM /Thursday night Through Friday night/...The large
trough mentioned in the near term continues east with the
accompanying strong cold front knocking on our doorstep over our
northwest portion of the region on Thursday night. This feature
will move across the area overnight on Thursday and into Friday
morning. By Friday night, the front continues moving southeast and
cooler and drier air begins to usher into the region. Some
residual rain showers are possible behind the front for areas
southeast of I-65 on Friday night.

As far as sensible weather, as the front begins to move into and
across the region through Thursday night, the highest PoPs will be
during this time. The overall severe threat looks to quickly
diminish going into Thursday night as the timing seems to be
diurnally unfavorable with the system moving in after dark
Thursday evening into Thursday night with mainly elevated
thunderstorms possible. For now, a conditional risk for an
isolated tornado or strong to damaging wind gust can't be ruled
out Thursday evening into Thursday night. One other concern will
be potential flooding issues given the slow movement of the front
across the area through Friday morning. This could create locally
heavy rainfall as training storms may form and excessive run-off
can contribute to river/flash/nuisance flooding issues. WPC
continues to have much of our region in a Slight Risk of excessive
rainfall. Looking ahead, PoPs gradually decrease from west to
east across the area going through the rest of the period with any
residual isentropic upglide/cold surge rainshowers moving south
of any portion of the forecast area late Friday night into early
Saturday morning.

For hazards, increased swell created ahead of the approaching
front continues through the period, and strong onshore flow
persists through Friday morning, a HIGH risk of rip currents
continues through the short term as a result. Additionally, the
strong onshore flow keeps surf heights elevated through Friday
morning before gradually falling in the fronts wake.

Lastly, temperatures as the front passes the forecast area
Thursday night, bringing a gradient in temperatures to the region,
low are expected to range from the upper 30s to mid 40s along and
northwest of I-65, with upper 40s to low 50s southeast. Highs on
Friday are expected to range in the mid 40s to low 50s along and
northwest of I-65, with mid 50s to low 60s southeast. Friday
night, as conditions dry out freezing temperatures return to area
well northwest of the Alabama River with mid/upper 30s southeast
to the coast. JEH/88

EXTENDED TERM /Saturday Through Tuesday/...An upper shortwave
trough is expected to traverse the ArkLaTex region to begin the
extended term period. This feature will quickly move northeast
towards the Appalachians through early Sunday morning. Zonal flow
over the local area will begin to give way to an upper level,
positively-tilted trough that will move over the south-central CONUS
on Monday. Significant timing differences are present in model
solutions by this time and will play a role in any rain chances
early next week. At the surface, high pressure will build into the
region and maintain its hold through at least Monday. A cold front
could sweep down into the South on Tuesday, but with the
aforementioned model disagreement, this will need to be monitored
with future runs and updates. Even so, both the GFS and ECMWF show
PWATs around an inch or less through Monday. Therefore, stuck close
with the blended guidance which trended towards a drier extended
term (little to no rain chances are forecast). High temperatures
will generally remain in the 50s each day, with lows dropping into
the 30s over inland areas (potentially into the upper 20s over our
far northwest) and into the upper 30s to around 40 degrees at the
coast. /26

MARINE...Strong southeasterly winds with building seas continue
through Thursday while a cold front approaches from the west. The
front moves through Thursday night with a strong northerly flow in
the wake of the front persisting through Friday night before
gradually diminishing. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.

     High Surf Advisory until noon CST Friday for ALZ265-266.

FL...High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     High Surf Advisory until noon CST Friday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until midnight CST Thursday night for
     GMZ630>636.

     Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 9:04 AM CSTRiver Flood WarningMOBGeorge, Greene, Wayne7 days

Nearby

River Flood Warnings in Mississippi, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.